The nurse is preparing to administer the first dose of IV antibiotic to the client. Halfway through the infusion, the nurse realizes that the antibiotic dosage is not the same as ordered by the health care provider. Which action should the nurse take first ?
only give part of the antibiotic to obtain the correct dose
Number 1 is correct.
The first step after discovering any medication error is to stop the infusion. The nurse should also notify the health care provider for further orders and complete an incident report. The nurse should observe the client for any signs of allergic reaction or overdose and be prepared to report to the health care provider exactly how much of the medication infused. If the wrong dose of a medication is hung, the nurse should never try to give the ordered amount by adjusting the amount to infuse. This can cause an error and may lead to serious side effects if the client is overdosed.